Alert archive / Alabama / Flash Flood Watches in 2013

Flash Flood Watch 6, NWS Mobile, AL

July 3, 20135 counties in Alabama

NWS Mobile, AL issued this flash flood watch at Jul 3, 2013, 5:35 AM CDT for 5 counties in Alabama. It took effect at Jul 3, 2013, 1:00 PM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jul 3, 2013, 5:35 AM CDT (10:35 UTC)
In effect from
Jul 3, 2013, 1:00 PM CDT
Expired
Jul 4, 2013, 2:11 PM CDT
In force
25 hr
Issued by
NWS Mobile, AL
Flood severity
None

Counties Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL

The radar

The Ft Rucker radar (KEOX), 120 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

794 
WGUS64 KMOB 031035
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CDT WED JUL 3 2013

...FLASH FLOOD WATCH IN EFFECT FOR INTERIOR SOUTH CENTRAL ALABAMA AND
THE WESTERN FLORIDA PANHANDLE THROUGH EARLY FRIDAY MORNING...

.AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED 
WEDNESDAY THROUGH SATURDAY. ABUNDANT TROPICAL MOISTURE WILL MOVE 
INTO THE REGION THROUGH THE END OF THE WEEK...AND HEAVY RAINS FROM 
THUNDERSTORMS MAY RESULT IN FLOODING ISSUES. WIDESPREAD RAIN TOTALS 
OF 2 TO 5 INCHES ARE EXPECTED OVER MOST OF THE REGION...WITH SOME
LOCALITIES POSSIBLY SEEING DOUBLE THOSE AMOUNTS. A FLASH FLOOD WATCH
HAS BEEN ISSUED THIS MORNING FOR THE EASTERN HALF OF THE FCST AREA...
OVER SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE. WILL
HAVE TO MONITOR THE SITUATION FOR ANY POSSIBLE FUTURE ADJUSTMENTS TO
THIS WATCH.

ALZ056>060-FLZ001>006-031845-
/O.NEW.KMOB.FF.A.0006.130703T1800Z-130705T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
535 AM CDT WED JUL 3 2013

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND 
  NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTH 
  CENTRAL ALABAMA...BUTLER...CONECUH...COVINGTON...CRENSHAW AND 
  ESCAMBIA. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL 
  OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND 
  OKALOOSA AND INLAND SANTA ROSA. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING

* EXCESSIVE RAINFALL AMOUNTS OF 2 TO 5 INCHES POSSIBLE THROUGH LATE
  WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
224 
WGUS64 KMOB 031851
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
151 PM CDT WED JUL 3 2013

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTH CENTRAL ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH 7 AM CDT FRIDAY...

.PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THURSDAY
WITH SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT. ABUNDANT
TROPICAL MOISTURE STREAMING INTO THE REGION...COMBINED WITH A NEARLY
STATIONARY TROUGH OF LOW PRESSURE OVER THE AREA...WILL RESULT IN THE
POTENTIAL FOR HEAVY RAINFALL MAINLY OVER SOUTH CENTRAL ALABAMA AND
THE NORTHWEST FLORIDA PANHANDLE. RAIN TOTALS IN THIS AREA OF 2 TO 5
INCHES ARE EXPECTED...WITH SOME LOCALITIES POSSIBLY SEEING DOUBLE
THOSE AMOUNTS.

ALZ056>060-FLZ001>006-040300-
/O.CON.KMOB.FF.A.0006.000000T0000Z-130705T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
151 PM CDT WED JUL 3 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA... 
  BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... 
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA. 

* THROUGH FRIDAY MORNING

* RAINFALL AMOUNTS OF 2 TO 5 INCHES POSSIBLE THROUGH THURSDAY NIGHT
  WITH LOCALLY HIGHER AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
933 
WGUS64 KMOB 040156
FFAMOB

FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
856 PM CDT WED JUL 3 2013

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTH CENTRAL
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH 7 AM CDT
FRIDAY...

.PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER
SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH
THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT.
ABUNDANT TROPICAL MOISTURE STREAMING INTO THE REGION...COMBINED
WITH A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER THE AREA...
WILL RESULT IN THE POTENTIAL FOR AN EXTENDED HEAVY RAINFALL EVENT
MAINLY OVER SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
THROUGH THE END OF THE WEEK.

ALZ056>060-FLZ001>006-041000-
/O.CON.KMOB.FF.A.0006.000000T0000Z-130705T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...GULF BREEZE...CRESTVIEW...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
856 PM CDT WED JUL 3 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA... 
  BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... 
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA. 

* THROUGH FRIDAY MORNING

* DOPPLER WEATHER RADAR RAINFALL TOTALS FROM WEDNESDAY SHOWS THAT 2
  TO 4 INCHES OF RAIN HAS OCCURRED FROM EXTREME SOUTHEAST COVINGTON
  COUNTY ALABAMA TO SOUTHEAST OKALOOSA COUNTY IN FLORIDA...ALONG AND
  EAST OF A LINE FROM FLORALA ALABAMA TO DESTIN FLORIDA. ADDITIONAL
  RAINFALL TOTALS IN THE WATCH AREA OF 2 TO 5 INCHES ARE
  EXPECTED...WITH SOME LOCALITIES POSSIBLY SEEING DOUBLE THOSE
  AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
545 
WGUS64 KMOB 041036
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
536 AM CDT THU JUL 4 2013

...A FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL 7 AM SATURDAY MORNING FOR
MUCH OF SOUTH CENTRAL AND PARTS OF SOUTHWEST ALABAMA AND THE NORTHWEST
FLORIDA PANHANDLE...

.PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTH
CENTRAL AND SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
THROUGH FRIDAY. ABUNDANT TROPICAL MOISTURE STREAMING INTO THE
REGION...COMBINED WITH A NEARLY STATIONARY TROUGH OF LOW PRESSURE
OVER THE AREA...WILL RESULT IN THE CONTINUED POTENTIAL FOR AN
EXTENDED HEAVY RAINFALL EVENT OVER SOUTH CENTRAL AND SOUTHWEST ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THE END OF THE WEEK.

ALZ062-064-041845-
/O.EXB.KMOB.FF.A.0006.000000T0000Z-130706T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER BALDWIN-LOWER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...DAPHNE...FAIRHOPE...
FOLEY...SPANISH FORT
536 AM CDT THU JUL 4 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST ALABAMA... 
  INCLUDING THE FOLLOWING AREAS...LOWER BALDWIN AND UPPER 
  BALDWIN. 

* THROUGH SATURDAY MORNING

* DOPPLER WEATHER RADAR RAINFALL TOTALS FROM WEDNESDAY EVENING SHOWS
  THAT 3 TO 6 INCHES OF RAIN OCCURRED OVER SOUTHERN PORTIONS OF
  BALDWIN COUNTY. SOME MINOR FLASH FLOODING WAS REPORTED. AN
  ADITIONAL 2 TO 4 INCHES IS POSSIBLE THROUGH EARLY SATURDAY MORNING
  OVER THIS SAME AREA...WITH LOCALIZED AREAS RECEIVING DOUBLE THESE
  AMOUNTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ALZ056>060-FLZ001>006-041845-
/O.EXT.KMOB.FF.A.0006.000000T0000Z-130706T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
536 AM CDT THU JUL 4 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA... 
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA... 
  BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN 
  NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... 
  COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND 
  INLAND SANTA ROSA. 

* THROUGH SATURDAY MORNING

* DOPPLER WEATHER RADAR RAINFALL TOTALS FROM WEDNESDAY AND WEDNESDAY
  EVENING SHOWS THAT 2 TO 4 INCHES OF RAIN FELL ACROSS MUCH OF THE
  ADVISED AREA...WITH LOCALIZED AMOUNTS OF 4 TO 6 INCHES OVER PARTS
  OF THE WESTERN FLORIDA PANHANDLE. AN ADDITIONAL 3 TO 5 INCHES IS
  POSSIBLE ACROSS MUCH OF THE AREA THROUGH EARLY SATURDAY MORNING...
  WITH LOCALIZED AREAS RECEIVING DOUBLE THESE AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
150 
WGUS64 KMOB 041911
FFAMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOBILE AL
211 PM CDT THU JUL 4 2013

...FLASH FLOOD WATCH CANCELED FOR THIS AFTERNOON...

...FLASH FLOOD WATCH RETURNS IN AFFECT THIS EVENING FROM 10 PM
THROUGH 7 AM SATURDAY MORNING...

.THE MAIN AXIS OF THE DEEP LAYER TROPICAL MOISTURE PLUME AND UPPER
LEVEL DISTURBANCES THAT EARLIER PRODUCED 4 TO 7 INCHES OF RAINFALL
ALONG THE SOUTHERN ALABAMA COASTAL AREA AND THE WESTERN FLORIDA
PANHANDLE HAS SHIFTED EAST OF OUR REGION. SHOWERS HAVE DECREASED
SIGNIFICANTLY IN COVERAGE AND INTENSITY. THE DEEP LAYER TROPICAL
MOISTURE THOUGH WILL RETURN AGAIN TONIGHT SHIFTING SLOWLY WESTWARD IN
ADVANCE OF ANOTHER ROUND OF UPPER LEVEL DISBURBANCES. THIS WILL
RESULT IN PERIODS OF HEAVY RAINFALL OVER THE SOUTH CENTRAL AND
WESTERN PANHANDLE REGION...POTENTIALLY PRODUCING FLASH FLOODING.

ALZ056>060-062-064-FLZ001>006-050315-
/O.CAN.KMOB.FF.A.0006.000000T0000Z-130706T1200Z/
/O.NEW.KMOB.FF.A.0007.130705T0300Z-130706T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-UPPER BALDWIN-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE...
BRANTLEY...ATMORE...BREWTON...EAST BREWTON...ANDALUSIA...OPP...
BAY MINETTE...DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...
CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT...
WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...
MILTON...CRESTVIEW...WRIGHT...NICEVILLE...SEMINOLE...EGLIN AFB
211 PM CDT THU JUL 4 2013

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST 
  FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... 
  BUTLER...CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER 
  BALDWIN AND UPPER BALDWIN. IN NORTHWEST FLORIDA...COASTAL 
  ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND 
  ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. 

* FROM 10 PM CDT THIS EVENING THROUGH SATURDAY MORNING

* DOPPLER WEATHER RADAR RAINFALL TOTALS AND SURFACE OBSERVATIONS
  INDICATE THAT MANY LOCATIONS WITHIN THE WATCH AREA HAVE ALREADY
  RECEIVED 4 TO 7 INCHES OF RAIN OVER THE PAST 24 HOURS. MOISTURE AND
  LIFT WILL INCREASE ACROSS THE AREA TONIGHT POTENTIALLY PRODUCING
  ANOTHER 2 TO 4 INCHES OF RAINFALL OVER A REGION THAT HAS ALREADY
  RECEIVED A SATURATING DOSE OF PRECIPITATION.

*

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Jul 3, 5:24 AM CDT, 11 minutes earlier.

Area forecast discussion, Jul 3, 5:24 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
524 AM CDT WED JUL 3 2013

.SHORT TERM...(TODAY THROUGH FRIDAY)...FOR TODAY THROUGH TONIGHT...
.SFC TROF OVER THE FCST AREA WILL LIKELY DRIFT SLOWLY WEST DURING
THE SHORT TERM PERIOD AS HIGH PRESSURE BUILDS OFF THE SOUTHEAST U.S.
COAST AND RIDGES WEST. TROUGH IS ALREADY FURTHER WEST THAN IT WAS
YESTERDAY...AND ABUNDANT GULF MOISTURE AND ASSOCIATED SHOWERS/STORMS
EXPECTED TO LIFT UP INTO THE FCST AREA TODAY THRU TONIGHT (AND
BEYOND). WHILE RAINFALL IS EXPECTED TO BE LIKELY ACROSS MOST OF THE
REGION TODAY AND TONIGHT...THE BETTER CHANCES WILL BE OVER THE
EASTERN HALF OF THE FCST AREA. STORM TOTAL QPF VALUES LIKELY 1.5 TO A
LITTLE OVER 2 INCHES ALONG AND EAST OF I-65 THRU TONIGHT WITH LOCALLY
HIGHER AMOUNTS POSSIBLE EASILY POSSIBLE. HAVE ISSUED A FLASH FLOOD
WATCH FOR AREAS ALONG AND EAST OF I-65 IN ALABAMA...AND FOR ALL OF
THE WESTERN FLORIDA PANHANDLE BEGINNING EARLY THIS AFTERNOON AND
CONTINUING THROUGH THURSDAY. RAIN AXIS WILL LIKELY BE GRADUALLY BE
SHIFTING WESTWARD TOWARD THE END OF THE SHORT TERM AND INTO THE
LONGER TERM FCST PERIOD...SO WILL HAVE TO MONITOR THE SITUATION AND
MAKE ANY NECESSARY ADJUSTMENTS TO THE FLASH FLOOD WATCH WITH REGARD
TO BOTH COVERAGE AND TIME OF THREAT. THE EXPECTED SHOWERS AND STORMS
TODAY AND TONIGHT WILL NOT ONLY WILL THE PROLIFIC RAIN PRODUCERS...
BUT ALSO POSSIBLY PRODUCE STRONG GUSTY WINDS WITH THE MORE INTENSE
CELLS. HIGH TEMPS TODAY IN THE MID TO UPPER 80S OVER THE
REGION...WITH COOLER TEMPS EASTERN AND COASTAL ZONES. MIN TEMPS
TONIGHT IN THE UPPER 60S TO LOWER 70S INTERIOR WESTERN ZONES... LOWER
70S OVER EASTERN INTERIOR ZONES...AND MID 70S COASTAL ZONES. THERE IS
A MODERATE WET MICROBURST POTENTIAL TODAY AND A HIGH RISK OF
DANGEROUS RIP CURRENTS ALONG AREA GULF BEACHES. 12/DS THIS

THURSDAY THROUGH FRIDAY...IN THE UPPER LEVELS OF THE ATMOSPHERE...
LITTLE CHANGE IN THE SYNOPTIC PATTERN...WITH THE UPPER HIGH CENTERED OFF
THE CAROLINA COAST PRETTY MUCH STATIC. THE UPPER HIGH OVER THE DESERT
SOUTHWEST SEES SOME FLUCTUATIONS IN HEIGHT...BUT NOTHING SIGNIFICANT.
THE UPPER TROUGH CENTERED OVER THE EASTERN PLAINS BETWEEN THEM
MAINTAINS ITS POSITION...THOUGH SOME OF THE GUIDANCE IS ADVERTISING
THE SIGNIFICANT SHORTWAVE EMBEDDED IN IT GETTING PULLED UP THE WEST
SIDE OF THE EASTERN HIGH.

IN THE LOWER LEVELS OF THE TROPOSPHERE...ALL THE GUIDANCE STARTS
THURSDAY WITH A SURFACE RIDGE STRETCHING WEST OVER THE EASTERN CONUS. A
CLOSED LOW OR WEAKLY ORGANIZED CIRCULATION OVER E-ERN LA/MISS/AL/NW
FL COASTAL WATERS IS PRESENT. THIS SURFACE FEATURE MOVES OFF
THURSDAY...BECOMING LESS OF A BEAR FOR WIND DIRECTIONS FORECAST. A
BAND OF PRECIP H20 MEASURING GREATER THAN 2"(UP TO 2.5" OVER THE
GULF) STARTS OVER THE EASTERN HALF OF THE FA...AND ACTUALLY SHIFTS
EAST THURSDAY. FOR WESTERN HALF OF THE FA...THIS MEANS A DECREASE IN
THE CHANCE OF RAIN DURING THE DAY. EASTERN SECTIONS OF THE FA...HAVE
KEPT THE HIGH POPS...HIGH THAN THE NAM AND GFS ARE ADVERTISING AND
MORE INLINE WITH THE ECMWF. TEMPS...HAVE WENT WELL BELOW SEASONAL.

THURSDAY NIGHT...THE BAND OF SOUPY AIR SHIFTS BACK WEST...TO OVER THE
FA. THE GFS IS A BIT FARTHER EAST WITH THE AXIS...THE FARTHEST EAST
IN FACT. THE NAM IS THE FARTHEST WEST. ALL THIS IS AN ABOUT 100 MI
DIFFERENCE...THOUGH. WITH THE ECMWF IN THE MIDDLE...HAVE USED THAT
PLACEMENT FOR POPS. POPS ARE A BIT LOWER THURS NIGHT...BUT STILL
HIGH. TEMPS...AROUND SEASONAL.

FRIDAY...ALL THE GUIDANCE IS ADVERTISING THE SOUPY AXIS SHIFTING A
BIT FARTHER WEST...WITH MOST OF THE GUIDANCE ADVERTISING THE AXIS
DIRECTLY OVER THE FA. ANOTHER SOUPY DAY IN STORE. AGAIN...HAVE LEANED
TOWARDS THE ECMWF NUMBERS FOR THE FORECAST. A NOTE...WITH THE CURRENT
FFW ENDING FRIDAY SUNRISE...MAY NEED TO EXTEND IT OR TRANSITION TO AN
AREA WATCH...DEPENDING UPON HOW THINGS PLAY OUT THE PREVIOUS PERIODS.

.LONG TERM...(FRIDAY NIGHT ON)...FRIDAY NIGHT THROUGH SATURDAY...SOME
STIRRING IN THE UPPER PATTERN AS THE UPPER RIDGE OVER THE DESERT
SOUTHWEST SHIFTS EAST A BIT. WITH THE UPPER HIGH OFF THE CAROLINA
COAST REMAINING PRETTY MUCH STATIONARY ACCORDING TO THE GUIDANCE...THE
UPPER TROUGH OVER THE PLAINS GET SQUEEZED EAST...TO OVER THE MISS
RIVER VALLEY...ALONG WITH BEGINNING TO PUSH THE LAST OF THE
SIGNIFICANT SHORTWAVE ENERGY OUT SO IT CAN MOVE NORTHEAST ON THE WEST
SIDE OF THE EASTERN HIGH. HAVE WENT GENERALLY WITH GUIDANCE FOR
TEMPS...THOUGH WITH THE MOISTURE EXITS STILL OVER THE FA...HAVE WENT
WELL ABOVE GUIDANCE WITH RESPECT TO POPS. ON A SIDE NOTE...THE GFS
AND CANADIAN ARE DEVELOPING A SURFACE LOW OVER THE WESTERN GULF OF
MEX. NOTHING INDICATED IN THE ECMWF.

SATURDAY NIGHT THROUGH SUNDAY...THE PRESENT UPPER PATTER CONTINUES TO
BREAK DOWN AS SHORTWAVE ENERGY MOVING ONSHORE OVER THE WEST COAST
PUSHES THE WESTERN UPPER HIGH EASTWARD...SQUISHING THE UPPER TROUGH
OVER THE MISS RIVER MORE AS IT MOVES EAST. THE EVER-PRESENT SURFACE
RIDGE OVER THE EASTERN CONUS REMAINS...WITH THE SOUP RAINING OVER THE
FA. WITH THE UPPER TROUGH LOSING ITS IDENTITY...HAVE DROPPED THE POPS FROM
PREVIOUS DAYS...THOUGH STILL WELL ABOVE SEASONAL. HAVE WENT BELOW THE
GFS TEMPS FOR THE PERIOD...MORE INLINE WITH THE COOLER EURO.

SUNDAY NIGHT THROUGH MONDAY...THE RIDGE OF SOUPINESS BEGINS TO BREAK
DOWN...WITH GUIDANCE(GFS IN THIS CASE) DROPPING THE PRECIP H20
AMOUNTS A COUPLE OF TENTHS...THOUGH STILL ABOVE 2". THE SEPARATE
UPPER HIGHS HAVE PRETTY MUCH COMBINED INTO AN UPPER RIDGE OVER THE
SOUTHERN HALF OF THE CONUS. THE GFS AND ECMWF ARE ADVERTISING AN
EMBEDDED SHORTWAVE OVER THE LOW MISS RIVER VALLEY. THE GFS IS A BIT
STRONGER WITH THIS SHORTWAVE...RESULTING IN A WETTER FORECAST. WITHT
HE SOUPY AIRMASS OVER THE FA...HAVE LEANED TOWARDS THE GFS POPS. FOR
TEMPS...ECMWF AND GFS ARE IN PRETTY DECENT AGREEMENT...SO HAVEN'T
DEVIATED...WHICH FOR THE FORECAST MEANS TEMPS AROUND SEASONAL.

MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER RIDGE OVER THE SOUTHERN
HALF OF THE CONUS BREAKS DOWN AS SHORTWAVE ENERGY DIVING SOUTHEAST
OVER THE NORTHEASTERN CONUS. THE SURFACE RIDGE STRETCHING WEST OVER
THE EASTERN CONUS GETS A SOUTHWARD SHOVE...TO OVER THE NORTHERN GULF
COAST. SEVERAL SHORTWAVE PASS ALONG THE SOUTH END OF THE UPPER
RIDGE...OVER THE GULF OF OF MEX...BUT SHOW LITTLE SURFACE DEVELOPMENT
TO GO ALONG WITH. WITH GUIDANCE IN DECENT AGREEMENT AT THE END OF
THE FORECAST...HAVEN'T DEVIATED SIGNIFICANTLY.

&&

.HYDROLOGY...THE DEEP TROPICAL PLUME OF MOISTURE (PRECIPITABLE
WATERS NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL) WILL FIRST FUNNEL
INTO THE WESTERN FL PANHANDLE WEDNESDAY NIGHT AND GRADUALLY EXPAND
WESTWARD INTO SOUTHEAST MS BY FRIDAY/SATURDAY. THIS WILL SET THE
STAGE FOR PERIODS OF HEAVY RAIN. WIDESPREAD RAINFALL TOTALS OF 2 TO
5 INCHES ARE EXPECTED BY SUNDAY. LOCALIZED AREAS COULD RECEIVE
DOUBLE THESE AMOUNTS. THEREFORE...WE WILL HAVE TO CLOSELY MONITOR
FOR THE POTENTIAL OF FLOODING. THE HEAVIEST RAINFALL AMOUNTS WILL
INITIALLY OCCUR EAST OF I-65 THROUGH THURSDAY NIGHT...SPREADING
FURTHER WEST BY FRIDAY. 08/JW

&&

.AVIATION...(03/12Z TAF ISSUANCE)...STALLED SURFACE TROF DRAPED NORTH
TO SOUTH OVER THE CENTRAL GULF COAST WILL MAINTAIN STEADY MOIST
ONSHORE FLOW THROUGH FCST PERIOD...WITH OVERCAST SKIES
CONTINUING...PRIMARILY IN THE MVFR RANGE. INCREASING CHANCES FOR
SHOWERS AND STORMS ALSO EXPECTED AT TERMINALS TODAY...WITH A FEW
STRONG STORMS POSSIBLY PRODUCING GUSTY WINDS UP TO AROUND 25 KNOTS
LATE TODAY...AND ALL SHOWERS/STORMS BE VERY EFFICIENT RAINFALL
PRODUCERS. POTENTIAL OF HIGHER COVERAGES FOR EASTERN
TERMINALS...TOWARD KPNS. VSBY COULD VERY WELL LOWER TO IFR LEVELS IN
HEAVIER DOWNPOURS ALONG WITH BRIEF...GUSTY WINDS IN/NEAR CONVECTION.
12/DS

&&

.MARINE...A WEAK SURFACE TROUGH WILL GRADUALLY DISSIPATE AS IT MOVES
WESTWARD ACROSS THE MARINE AREA THROUGH THE END OF THE WEEK. A WEAK
AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE REMNANTS OF THE
TROUGH ACROSS THE CENTRAL GULF AND MOVE NORTHWARD INTO THE CENTRAL
GULF COAST LATE THIS WEEK. THIS WILL RESULT IN AN INCREASED COVERAGE
OF SHOWERS AND THUNDERSTORMS FOR MID TO LATE WEEK...AS WELL AS AN
INCREASE TO STRONG ONSHORE WINDS AND BUILDING SEAS TONIGHT THROUGH
AT LEAST THURSDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL
GULF ZONES AS WELL AS THE PENSACOLA AND CHOCTAWHATCHEE BAY SYSTEMS
TONIGHT THROUGH THURSDAY...AS IT IS IN THESE AREAS WHERE WINDS ARE
EXPECTED TO BE STRONGEST. SMALL CRAFT SHOULD EXERCISE CAUTION OVER
THE BAYS AND INLAND WATERWAYS OVER THE WESTERN HALF OF THE MARINE
FCST AREA. 12/DS

&&

.FIRE WEATHER...SOUTHEAST FLOW IN THE MIXING LAYER ALONG WITH A SOUPY
AIRMASS WILL MEAN A WET FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      87  72  87  72  83 /  70  50  60  70  80
PENSACOLA   87  75  85  76  84 /  80  70  70  70  80
DESTIN      83  77  84  76  84 /  90  80  90  70  80
EVERGREEN   87  72  85  72  83 /  90  70  70  70  80
WAYNESBORO  88  67  85  68  84 /  60  50  50  50  60
CAMDEN      86  70  85  70  84 /  80  80  70  70  80
CRESTVIEW   87  73  85  73  85 /  90  80  80  70  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...

FL...FLASH FLOOD WATCH FROM 1 PM WEDNESDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     INLAND SANTA ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 7 PM THURSDAY FOR
     THE FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS
     FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...PENSACOLA BAY
     SYSTEM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
     60 NM...

&&
Hazardous weather outlook, Jul 2, 8:21 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
821 PM CDT TUE JUL 2 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-031130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
821 PM CDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
THE OVERNIGHT HOURS...INCREASING IN COVERAGE ALONG THE COAST EARLY
IN THE MORNING. LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN
BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
WEDNESDAY THROUGH SATURDAY. ABUNDANT TROPICAL MOISTURE WILL MOVE
INTO THE REGION THROUGH THE END OF THE WEEK...AND HEAVY RAINS FROM
THUNDERSTORMS MAY RESULT IN FLOODING ISSUES. WIDESPREAD RAIN TOTALS
OF 2 TO 5 INCHES ARE EXPECTED WITH SOME LOCALITIES POSSIBLY SEEING
DOUBLE THOSE AMOUNTS. A FLASH FLOOD WATCH MAY BECOME NECESSARY. IN
ADDITION...THE STRONGER STORMS WILL ALSO BE CAPABLE OF FREQUENT
LIGHTNING AND STRONG GUSTY WINDS.

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ALONG GULF COAST BEACHES
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SEVERE STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF
FLOODING ISSUES THAT ARISE THROUGH THE END OF THE WEEK.

GMZ630>635-650-655-670-675-031130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
821 PM CDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE COASTAL
WATERS EARLY IN THE MORNING. THE STRONGER STORMS WILL PRODUCE
FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HIGHER SEAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO OCCASIONALLY STRONG WINDS FROM WEDNESDAY NIGHT THROUGH
SATURDAY NIGHT MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT.

AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED
WEDNESDAY THROUGH FRIDAY. THE STRONGER STORMS WILL BE CAPABLE OF
FREQUENT LIGHTNING AND STRONG GUSTY WINDS AND LOCALLY ROUGH SEAS.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:03 AM CDTRip Current StatementMOB5 days
Jul 3, 7:07 AM CDTSmall Craft AdvisoryMOB54 hr
Jul 3, 12:33 PM CDTHigh Surf AdvisoryMOB3 days
Jul 3, 1:45 PM CDTSpecial Marine WarningMOB60 min

Nearby

Flash Flood Watches in Alabama, 2013Flash Flood Watches in Florida, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.